Hail, Arapahoe
- When
- June 27, 5:09 PM MST
- Where
- Arapahoe County, 1.48 mi NNE of Aurora Cherry Creek
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.650, -104.790
A severe thunderstorm produced hail up to quarter size in Adams County. In Arapahoe County, hail up to penny size was observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced hail up to quarter size in Adams County. In Arapahoe County, hail up to penny size was observed. The hail accumulated to 5 inches in spots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 27, 2:40 PM MST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 340 PM MDT SUN JUN 27 2010 .SHORT TERM...WATER VAPOR PICTURES SHOW THE BEST PLUME OF MID LEVEL MOISTURE EAST OF COLORADO...WITH OUR FORECAST AREA ON THE EDGE. THE RADAR HAS SOME WEAK CONVECTION OVER THE FOOTHILLS...MAINLY THE SOUTHERN ONES...AND PARK COUNTY. THERE IS A BIT OF LIGHTNING AND IT IS ALL IN PARK COUNTY RIGHT NOW. MODELS HAVE AN UPPER RIDGE NOW OVER THE GREAT BASIN...AND IT IS PROGGED TO MOVE INTO COLORADO ON MONDAY. THE FLOW ALOFT IS PROGGED TO BE PRETTY WEAK OVER THE FORECAST AREA TONIGHT AND MONDAY...AND MAINLY WITH A NORTHERLY DIRECTION. THE SYNOPTIC SCALE ENERGY OVER THE FORECAST IS PROGGED TO BE BENIGN TONIGHT AND MONDAY. THE BOUNDARY LAYER WINDS WILL LIKELY ADHERE TO NORMAL DIURNAL TENDENCIES TONIGHT AND MONDAY. FOR MOISTURE...THERE IS SOME TONIGHT...BUT IT LOOKS DRIER ON MONDAY. BOUNDARY LAYER DEW POINT FIELDS HAVE MID 40S TO LOWER 50S F DEW POINTS PROGGED TONIGHT...THEN MID 30S TO UPPER 40S F FOR MONDAY AFTERNOON. THE PRECIPITABLE WATER VALUES ARE IN THE 0.70 TO 0.80 INCH RANGE THIS EVENING...THEN THEY DRY OUT. BY MONDAY AFTERNOON...THEY ARE IN THE 0.50 TO 0.70 INCH RANGE. THERE IS A THETA-E AXIS OVER CENTRAL COLORADO THIS EVENING ...INCLUDING THE MOUNTAINS FROM THE DIVIDE EASTWARD AND THE FOOTHILLS. THE AXIS IS MORE OVER SOUTH CENTRAL COLORADO ON MONDAY...WITH A WEAKER...MORE BROAD AXIS OVER NORTHEASTERN COLORADO. THERE IS SOME CAPE AROUND THIS EVENING...THE BEST OVER THE SOUTHWESTERN AND SOUTHERN FORECAST AREA. FOR MONDAY AFTERNOON...THERE IS SOME CAPE OVER ALL THE FORECAST AREA...WITH THE BEST OVER THE NORTH CENTRAL BORDER AREAS. THE LAPSE RATE PROGGS HAVE A BIT OF MID LEVEL CAP IN PLACE THIS EVENING...BUT A A SOMEWHAT STRONGER ONE FOR MONDAY AFTERNOON. THE QPF FIELDS HAVE SOME MEASURABLE RAINFALL OVER THE SOUTHERN FORECAST AREA THIS EVENING...THE QPF WITH AN UNREASONABLE BULLSEYE. ON MONDAY AFTERNOON...THERE IS MERELY A TAD OVER THE SOUTHWEST CORNER OF THE FORECAST AREA. SO FOR POPS...ONLY 10-20%S THIS EVENING... WITH CURRENT DATA IN MIND. NO POPS FOR THE NORTHEAST CORNER THIS EVENING. ON MONDAY AFTERNOON...SOME 20%S IN THE MOUNTAINS... FOOTHILLS...AND PALMER RIDGE...10%S FOR THE REST OF THE FORECAST AREA. FOR TEMPERATURES...MONDAY'S HIGHS ARE 3-5 C WARMER THAN CURRENT READINGS. .LONG TERM...RIDGE WILL BE CENTERED OVER COLORADO ON TUESDAY...THEN SLOWLY MOVE EASTWARD. MOISTURE WILL CONTINUE TO BE LIMITED AND THERE WILL BE FAIRLY WARM AIR IN THE 700-500 MB LAYER THAT WILL ALSO LIMIT CONVECTION. MODEST PLUME OF HIGH LEVEL MOISTURE WILL MIGRATE ACROSS FROM WEST TO EAST ON WEDNESDAY AND THERE WILL BE SOME LOW LEVEL MOISTURE IN THE EAST...SO HARD TO TAKE POPS OUT ENTIRELY. SOUTHWEST FLOW ALOFT WILL BEGIN AFTER THAT WITH SOME DRYING. TEMPERATURES MAY BUMP UP A BIT MORE BUT THE WARMEST AIR ALOFT WILL ALREADY BE IN PLACE. IN THIS PATTERN THE SOUTHWEST FLOW WILL NOT BE BRINGING IN ANY WARMER AIR. BETTER AGREEMENT ON THE FLOW AHEAD OF THE NEXT TROUGH FOR THE WEEKEND...A MODEST SOUTHWEST FLOW MORE LIKE PREVIOUS DAYS ECMWF RUNS. SO WARM AND DRY WITH A LITTLE SOUTHWEST WIND BUT NOT LOOKING TOO WINDY THROUGH THE WEEKEND. STILL COULD BE APPROACHING RED FLAG CRITERIA AND FUELS WILL CONTINUE TO DRY APPROACHING THE FOURTH OF JULY. ONLY MINOR CHANGES AGAIN TO TEMPERATURES MAINLY FOR LESS CLOUD COVER...MAINLY COOLER LOWS IN THE MOUNTAINS AND WARMER ON TUESDAY. IF CONVECTION IS MORE LIMITED THAN EXPECTED THEN HIGHS WILL BE EVEN A COUPLE OF DEGREES WARMER ACROSS THE BOARD. && .AVIATION...IT LOOKS HARD PRESSED FOR ANY CONVECTION TO GET TO THE AIRPORT THIS EVENING. THERE MAYBE SOME OUTFLOW WINDS COMING FROM THE SOUTH OR SOUTHWEST...BUT THE CHANCES ARE SLIM. WILL GO WITH A 10% CHANCE OF -TSRA MONDAY AFTER 21Z. NO CEILINGS BELOW 6000 FEET EXPECTED FOR THE NEST 24 HOURS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RJK/GIMMESTAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1031 AM MDT SUN JUN 27 2010 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1031 AM MDT SUN JUN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CONVECTIVE CLOUDINESS HAS ALREADY STARTED DEVELOPING ACROSS THE MOUNTAINS AND HIGHER FOOTHILLS THIS SUNDAY MORNING. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND FOOTHILLS FROM LATE THIS MORNING THROUGH EARLY EVENING. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE FRONT RANGE PLAINS AND PALMER RIDGE FROM EARLY AFTERNOON THROUGH EARLY EVENING. THE REST OF THE PLAINS CAN EXPECT A SLIGHT CHANCE OF STORMS BY MID AFTERNOON...WITH NONE OVER THE FAR NORTHEAST CORNER. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH MOST OF THE WEEK. EARLY IN THE WEEK...STORMS THAT DEVELOP WILL BE SLOW MOVING WITH THE POSSIBILITY OF PRODUCING HEAVY RAINFALL. LATER IN THE WEEK...WARMER TEMPERATURES WILL RETURN AS THE SLIGHT CHANCE OF THUNDERSTORMS CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/GIMMESTAD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
349 PM MDT SUN JUN 27 2010
COZ034-036-272230-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
349 PM MDT SUN JUN 27 2010
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHEASTERN PARK COUNTY
WEST CENTRAL JEFFERSON COUNTY
SOUTHEASTERN CLEAR CREEK COUNTY
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL. THIS STORM WAS
LOCATED 2 MILES NORTHEAST OF HARRIS PARK...OR 31 MILES SOUTHWEST OF
DENVER...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PINE
JUNCTION...PINE GROVE...HIGHLAND PARK...HARRIS PARK...FLOYD HILL...
EVERGREEN...CONIFER AND BROOKVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES AND ON STEEP
TERRAIN. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3959 10525 3942 10533 3939 10553 3960 10563
3972 10540
TIME...MOT...LOC 2148Z 213DEG 10KT 3954 10548
BAKERThe Denver radar (KFTG), 26 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
5 hail. Local standard time, as filed.
Hail accumulated up to 5 inches in depth.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233070, 233068, 233071, 233073, 233072.